Doctor insights on:
Topamax (topiramate): It can. Many of the meds used for bipolar disorder can affect sleep patterns. Hopefully they will help normalize your sleep/ wake cycle, which is critical for this condition. Sleep deprivation is a major trigger for a manic episode. If topamax (topiramate) is helpful for your mood cycling, i would ask your md about taking it in the am only. ...Read more
Is indicated to treat epilepsy, but mainly a second line or adjunctive agent, and also useful to prevent migraine headaches. Has several adverse effects including: kidney stones, narrow angle glaucoma, metabolic acidosis, heatstroke in kids, paresthesias, slowing of speech and cognition, drowsiness. ...Read more
My doctor prescribed topamax (topiramate) for bipolar 2 insomnia. I read on your site that topamax (topiramate) causes insomnia. I already have chronic difficult insomnia
Opion please! I have severe migraines insomnia is topamax (topiramate) an Imitrex is it ok an usually recommended for my age (23)?
Both ok: absolutely no contraindication to taking either or both in your age group if this is what your asking. ...Read more
Typically not,: I prescribe this medication commonly and most of my patients complain of initial drowsiness. But, everybody is different. As i would advise with any medication, if you are not having a serious side effect, stick and out for at least 10 days and see how it goes. If you feel this is an issue, then discuss it with your doctor. ...Read moreSee 1 more doctor answer
I want to know whether topiramate can cause insomnia to a person and for what reason. It is my case.
Probably not the med: More commonly, topiramate will cause sedation and true insomnia is not a reported side effect. Perhaps your insomnia is caused by the stress of the reason you are taking the topiramate or another cause. There are separate treatments for insomnia, both pharmaceutical and lifestyle. Please either make a virtual appointment or see your physician for evaluation. ...Read moreSee 1 more doctor answer
I have been on 25 mg of topamax (topiramate) 2x/day for eight weeks. Have lost 15 lbs, trouble sleeping but no headaches. Should i continue this dosage?
DISCUSS WITH DOC: Sounds like you have successfully broken up headache pattern, but also have experienced some of the topamax (topiramate) side effects. You might find it possible to slowly taper off over a period of a few weeks. There are also several natural headache preventatives, like co-q-10, riboflavin, feverfew, and butterbur, so these may provide few if any adverse effects. ...Read more
Versatile: Is indicated to treat epilepsy, but mainly a second line or adjunctive agent, and also useful to prevent migraine headaches. Has several adverse effects including: kidney stones, narrow angle glaucoma, metabolic acidosis, heatstroke in kids, paresthesias, slowing of speech and cognition, drowsiness. Occasion usage in psychiatry. ...Read moreSee 1 more doctor answer
Treated?: I assume that if you wrote the question you lived through it, so at least that is not in question. There should be no lasting effects if you survived the acute od episode without problems. ...Read more
Topamax (topiramate) side effects: I agree 100%. We have seen some dramatic weight loss in some patients on topamax (topiramate) and I have several patients whose type ii diabetes has resolved from the associated weight loss. My poster child for topamax (topiramate) lost about 150 lbs. Not everyone tolerates it and it has be be tapered up very slowly. About 40% of patients eem to get some significant weight loss from our experience. ...Read moreSee 1 more doctor answer